BACKGROUND: Despite recent development of direct acting antivirals for treatment of hepatitis C, the current standard of care may still include pegylated-interferon, which is associated with frequent and, at times, serious adverse events.CASE PRESENTATION: Here we report for the first time on a severe case of classic neuromyelitis optica (i.e., optic-spinal form) in a 32 year-old Egyptian man with chronic hepatitis C treated with pegylated-interferon α2a for 4 months.CONCLUSIONS: Treating physicians must be alerted on rare but important unexpected complications of interferon, in order to consider carefully its use especially when they deal with patients not in dire need of urgent treatment.
A case of classic neuromyelitis optica (Devic's syndrome) triggered by pegylated-interferon α / D. Mangioni, A. Soria, L. Brighina, A. Bandera, C. Ferrarese, A. Gori. - In: BMC PHARMACOLOGY & TOXICOLOGY. - ISSN 2050-6511. - 15:1(2014), pp. 56.1-56.3.
|Titolo:||A case of classic neuromyelitis optica (Devic's syndrome) triggered by pegylated-interferon α|
MANGIONI, DAVIDE (Corresponding)
|Parole Chiave:||Adult; Hepatitis C; Chronic; Humans; Interferon-alpha; Male; Neuromyelitis Optica; Polyethylene Glycols; Recombinant Proteins; Medicine (all)|
|Settore Scientifico Disciplinare:||Settore MED/17 - Malattie Infettive|
|Data di pubblicazione:||2014|
|Digital Object Identifier (DOI):||http://dx.doi.org/10.1186/2050-6511-15-56|
|Appare nelle tipologie:||01 - Articolo su periodico|